While FDA is trying to figure out ways to slow down the rate of acetaminophen-associated overdoses , McNeil - the maker of Tylenol brands - has elected to start changing the labeling instructions on their products. Will this be enough to stop the thousands of hospital visits and hundreds of deaths related to acetaminophen? The world will be watching. And the key to success will be public education and awareness. Thus, McNeil has sent out letters to all physicians asking the professionals to remind patients to: always read the label, never exceed the recommended dose, and never take more than one acetaminophen-containing product at a time.
The new label for Extra Strength Tylenol will read " Take two caplets every six hours " as opposed to "two caplets every four to six hours." This change reflects the fact that daily consumption of acetaminophen should not exceed 3000 mg in a 24 hour period of time. Additionally, the label will be changed from saying "do not take more than eight c...
Remember that game show called "Press Your Luck" where contestants would battle the game of chance in order to win money. Land on a "Whammy" and all that money would be gone in an instant. Many chronic pain patients also battle the game of chance by taking way too much Tylenol each day. Only this "whammy" could cost a life.
Sometimes taking these chances is by accident because Acetaminophen is in so many products with various names like NyQuil, Vicodin, Percocet , Lortab, and the list goes on and on. The problem is that the amount of Tylenol adds up with every product consumed daily. Some people still do not realize that APAP, Acetaminophen and Tylenol are all the same thing. This lingo can be deadly to those unaware. However, some people are very aware that they are taking too much Tylenol. They choose to press their luck. Some give explanations for this reckless behavior like, "I've been O.K. so far" or "My doctor checks my liver test periodically". Someday these excuses ...
Generic Name: DECONGESTANT/ACETAMINOPHEN - ORAL Tylenol Sinus Congestion Pain Oral Uses
This combination medication is used to temporarily treat
symptoms caused by the common cold, flu, allergies, or other breathing
illnesses (such as sinusitis, bronchitis). Decongestants help relieve stuffy
nose, sinus, and ear congestion symptoms. Acetaminophen (APAP) is a non-aspirin
pain reliever and fever reducer. Antihistamines help relieve watery eyes, itchy
eyes/nose/throat, runny nose, and sneezing.
Cough-and-cold products have not been shown to be safe or
effective in children younger than 6 years. Therefore, do not use this product
to treat cold symptoms in children younger than 6 years unless specifically
directed by the doctor. Some products (such as long-acting tablets/capsules)
are not recommended for use in children younger than 12 years. Ask your doctor
or pharmacist for more details about using your product safely.
These products ...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.